Arkansas, 2006Tornado in Arkansas, March 9, 2006
March 9, 2006 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 9, 4:10 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Mar 9, 4:10 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 AM CST THU MAR 9 2006
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
CURRENT BOUT OF SEVERE WEATHER WILL CONTINUE PUSHING EAST FAST AS
UPPER LOW MOVES NORTHEAST. SOME OF THE STRONG WINDS WILL MIX DOWN
TO THE SURFACE...SO WILL CONTINUE THE LAKE WIND ADVISORY UNTIL 6
PM TONIGHT. UPPER LOW WILL BE EAST OF THE STATE THURSDAY NIGHT...
SO PRECIPITATION SHOULD BE ENDING OVERNIGHT THURSDAY. DRY WEATHER
FOR FRIDAY. MOISTURE WILL RETURN QUICKLY FROM THE SOUTH FOR THE
WEEK END.
&&
.LONG TERM...MONDAY THROUGH THURSDAY
LAST IN THE SERIES OF UPPER SYSTEMS WL BE WORKING ACRS THE FA ON
MON. HAVE CONTD WITH SCTD POPS ALONG AND AHEAD OF ASSOCD CDFNT ATTM
AS TIMING ISSUES STILL A CONCERN. HIGH PRES AND DRIER AIR WL BLD
INTO AR FOR TUE AND WED. THE HIGH WL SHIFT E OF THE AREA BY LATE WED
AND WED NGT. ANOTHER LOW PRES SYS IS PROGGED TO DVLP OVR THE PLAINS
STATES...ALLOWING SLY FLOW TO RETURN TO THE REGION. ONLY SOME MINOR
ADJUSTMENTS MADE TO GOING TEMP FCST THRU THE PD.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 70 44 70 57 / 90 10 10 20
HARRISON AR 58 39 66 54 / 90 20 10 20
HOT SPRINGS AR 69 44 72 58 / 90 10 10 20
PINE BLUFF AR 71 47 72 59 / 90 10 10 20
MOUNTAIN HOME AR 59 39 66 54 / 90 20 10 20
MONTICELLO AR 73 48 72 59 / 90 10 10 20
SEARCY AR 69 43 68 56 / 90 10 10 20
MOUNT IDA AR 68 44 72 57 / 90 10 10 20
RUSSELLVILLE AR 67 42 68 55 / 90 20 10 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
&&
SHORT TERM...32 / LONG TERM...44
Hazardous weather outlook, Mar 9, 5:00 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 9 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST THU MAR 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
TODAY...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER
PORTIONS OF EASTERN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE REST OF THE STATE.
A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH FROM
THE PLAINS STATES THIS MORNING. AHEAD OF THE FRONT...SEVERAL LINES
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS RAPIDLY
EASTWARD THROUGH ARKANSAS. DAMAGING WINDS AND LARGE HAIL ARE LIKELY
WITH THESE LINES OF STORMS.
THE LINES OF STORMS MAY BULGE FORWARD IN PLACES...WITH SEVERAL
BOWING SEGMENTS LIKELY. WINDS TEND TO POOL AND ROTATE ON THE ENDS OF
EACH SEGMENT...WITH ISOLATED TORNADOES OFTEN SPAWNED. ALSO...SHOULD
THERE BE ANY STORMS AHEAD OF THE LINE...THEY HAVE A TENDENCY TO
ROTATE AND COULD PRODUCE TORNADOES.
BY THIS AFTERNOON...THE SHOWER AND THUNDERSTORM ACTIVITY WILL EXIT
THE STATE TO THE EAST WITH THE FRONT SOON TO FOLLOW. THE MAIN STORM
SYSTEM WILL BE IN SOUTHERN MISSOURI...AND WILL BE ASSOCIATED WITH
COLD AIR ALOFT. THIS WILL MOVE OVER WARMER CONDITIONS NEAR THE
GROUND...WITH A FEW MORE STORMS POPPING UP. THESE STORMS COULD
AFFECT NORTHERN ARKANSAS WITH LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SERIES OF STORM SYSTEMS AND COLD FRONTS WILL MOVE ACROSS ARKANSAS
SATURDAY THROUGH MONDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY EACH SYSTEM. TIMING OF EACH SYSTEM IS DIFFICULT AT THIS
TIME...BUT THERE COULD BE SOME CHANCE OF SEVERE WEATHER WITH ANY OF
THESE SYSTEMS.
HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE NATURAL STATE FOR
TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY THIS MORNING AND EARLY THIS
AFTERNOON OVER MOST OF THE AREA. AFTER TODAY...SPOTTER ACTIVATION IS
NOT ANTICIPATED.
&&
PEOPLE IN ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER RULES
AND MONITOR LATER FORECASTS AND BULLETINS FOR ADDITIONAL WATCHES AND
WARNINGS. USE OF NOAA WEATHER RADIO OR TELEVISIONS WITH ALERT
FEATURES FOR SEVERE WEATHER WILL COME IN HANDY TODAY.
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK
44
In the hours before
Local storm report, Mar 9, 5:03 AM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG COAL HILL 35.44N 93.67W
03/09/2006 JOHNSON AR LAW ENFORCEMENT
ROAD SIGNS DOWN
0455 AM TSTM WND DMG CABOT 34.97N 92.02W
03/09/2006 LONOKE AR LAW ENFORCEMENT
REPORT OF DAMAGE TO RESIDENCE NEAR HWY 167 AND HWY 5
&&
219Local storm report, Mar 9, 6:28 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
628 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM TSTM WND DMG TOLTEC 34.65N 92.05W
03/09/2006 LONOKE AR LAW ENFORCEMENT
POSSIBLE TORNADO WITH DAMAGE REPORTED AS FENCES DOWN AND
SINGLES OFF OF ROOFS.
0535 AM TSTM WND DMG 1 W CURTIS 34.00N 93.12W
03/09/2006 CLARK AR TRAINED SPOTTER
TREES DOWN.
0540 AM TSTM WND DMG ARKADELPHIA 34.12N 93.07W
03/09/2006 CLARK AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN CITY OF ARKADELPHIA.
&&
58Local storm report, Mar 9, 7:16 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
716 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG MALVERN 34.37N 92.82W
03/09/2006 HOT SPRING AR LAW ENFORCEMENT
TREES DOWN JUST OUTSIDE OF TOWN.
0540 AM TSTM WND DMG MORTON 35.25N 91.10W
03/09/2006 WOODRUFF AR LAW ENFORCEMENT
POSSIBLE TORNADO AT MORTON. TREES AND POWER LINES DOWN
ACROSS HWY 64 AND STRUCTURAL DAMAGE TO BUILDING.
0540 AM TSTM WND DMG ARKADELPHIA 34.12N 93.07W
03/09/2006 CLARK AR TRAINED SPOTTER
OUACHTIA BAPTIST UNIVERSITY SCOREBOARD DAMAGED.
0545 AM TSTM WND DMG AMAGON 35.56N 91.11W
03/09/2006 JACKSON AR LAW ENFORCEMENT
POWER LINES...POWER POLES AND TREES DOWN ALONG HWY 14 AND
HWY 37 NEAR AMAGON. ALSO...STRUCTURAL DAMAGE TO A SHED.
&&
58Local storm report, Mar 9, 7:20 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
720 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG MORTON 35.25N 91.10W
03/09/2006 WOODRUFF AR LAW ENFORCEMENT
POSSIBLE TORNADO AT MORTON. TREES AND POWER LINES DOWN
ACROSS HWY 64 AND STRUCTURAL DAMAGE TO BUILDING.
&&
CORRECTED TIME FOR MORTON REPORT TO 655 AM.
58Tornado, Pike
- When
- March 9, 8:18 AM CST to 8:28 AM CST
- Where
- Pike County, 1 mi SSW of Kirby
- Rating
- F1
- Path length
- 8 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.233, -93.633
The storm that produced a weak tornado to the northwest of Nathan in western Pike County spawned yet another weak tornado near Kirby. This new tornado damaged a barn at the Kirby School, as well as a backstop at the ball field. Before the tornado arrived, teachers at the school instructed students to go into the hallway and crouch down. No injuries occurred at the school. The tornado then tracked quickly toward Glenwood. Along the way, the tornado damaged barns, ripped roof shingles from homes, knocked down power lines and power poles and downed trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, March 9, 20062 injured · $533,000 · F2 · 22 events
- Lightning Strike in Arkansas, March 9, 20061 death · $100,000 · 1 event
- Strong Wind in Louisiana, March 9, 20061 death · $50,000 · 1 event
- Damaging Winds in Mississippi, March 9, 20063 injured · $16 million · 80 kt wind · 4 events
- Flash Flood in Missouri, March 9, 20061 death · $25,000 · 1 event
- Flash Flood in Kentucky, March 9, 20061 death · $20,000 · 1 event
- Avalanche and Heavy Snow in Utah, March 9 to 13, 20061 death · 8 events
- Hail and Damaging Winds in Mississippi, March 9, 2006$10 million · 1 in hail · 3 events
- Tornado and Hail in Mississippi, March 9, 2006$900,000 · F1 · 15 events
- Damaging Wind in Mississippi, March 9, 2006$5.0 million · 80 kt wind · 1 event
- Tornado in Arkansas, March 9, 20064 injured · F2 · 1 event
- Damaging Winds and High Wind in Kentucky, March 9, 2006$369,000 · 90 kt wind · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497077.